NO NO NO!!!!!!!!!!!!
FIRST thing taking 1/2 your regular dose or whatevre using MATH is NOT the way to do this. Lantus is a 24 hour insulin, well almost. Anyone doing this is at RISK of INSULIN STACKING and that could land you out cold in a severe hypo! Taking extra rapid or log type insulin to control the higher BS levels IS the BEST way to handle this, and the SAFEST!
Lantus is billed as a 24 hour insulin but its not truely flat and level for a full 24 hrs. It takes time for it to build up to its full level, then slowely, very slowly tapers off w/o as much of a peak as otehr basal insulins.
My endo has me taking 1/2 my daily Lantus dose in teh morning and the other half at night, idealy 12 hrs apart. Tha give a more level even BASAL insulin for a full 24hrs. IF you are a type-2 this is less critical than if you aer a t-1. I have done this ever since I was moved from N & R insulins to Lantus and humalog on MDI and its GREAT!
Another good point about being on a split dose is I can vary either an hour or so with NO PROBLEMS due to the way they overlap. Plus the greater stability makes it safer.
REMEBER taking half a dose does NOT shorten the duration of any insulins effectiveness. That is a factor controled my the formula fo the insulins, not the doseage. A fast log insulin that say last X hours, last X hours reguardless of dose (relatively speaking) Same goes for other insulins. ANYTIME you take one insulin then take it again before the first insulin wears off causes STACKING which can lead to PROBLEMS!
I highly recomend you LEARN the response curves of whatever insulins you take, it can be jsut as important as a BASLA rate, carb ratio or dorrection factor for PROPER SAFE BS management.